Alert archive / Illinois / Flash Flood Warnings in 2001
Flash Flood Warning 11, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 5, 2001, 4:26 PM CDT for 5 counties in Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2001, 4:26 PM CDT (21:26 UTC)
- Expired
- Jun 5, 2001, 8:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Clark County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -542 J/kg
- Mixed-layer LCL
- 435 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KILX 052133 FFWILX ILC023-033-035-049-079-060100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 426 PM CDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS CLARK COUNTY IN EAST CENTRAL ILLINOIS CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS JASPER COUNTY IN SOUTHEAST ILLINOIS * UNTIL 800 PM CDT * AT 421 PM CDT...FLASH FLOODING WAS REPORTED IN SOUTHEAST ILLINOIS. JASPER COUNTY SHERIFF REPORTED...ROUTE 49 AT YALE AND NUMEROUS LOCATIONS ALONG ROUTE 30 BETWEEN HIDALGO AND NEWTON HAD WATER REPORTED OVER THE ROADS. NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED THAT 2-3 INCHES OF RAIN HAD FALLEN OVER THE AREA SINCE 230 PM. * THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS SOUTHEAST ILLINOIS. RAINFALL AMOUNTS WILL LIKELY RANGE FROM 1-2 INCHES BY 6PM. THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH FLOODING ACROSS THE WARNED AREA. EXCESSIVE RAINFALL WILL CAUSE FLOODING NEAR STREAMS...CREEKS AND NEARBY FARMLAND. BE ESPECIALLY CAUTIOUS ON COUNTY ROADS AND IN LOW LYING AREAS. NEVER CROSS AREAS IN WHICH WATER COVERS THE ROADS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS IN WHICH WATER COVERS THE ROADWAY. IT ONLY TAKES A FOOT OR TWO OF WATER TO WASH MOST VEHICLES AWAY. VEHICLES CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. $$ KETCHAM NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:41 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 5, 2:41 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 241 PM CDT TUE JUN 5 2001 SHORT-TERM FCST CHALLENGES INCLUDE HEAVY RAINFALL POTENTIAL WITH SFC BOUNDARY ACRS REGION THRU TONIGHT...THEN ENDING OF PCPN CHANCES AND TEMPS STARTING LATER TMRW. 18Z SFC ANALYSIS SHOWS MAIN SYNOPTIC FNT ACRS CRL IL. HARD TO PICK THIS FEATURE OUT AS NUMEROUS OUTFLOW BOUNDARIES EXIST FM EARLIER CONVECTION. AIRMASS SOUTH OF FNT IS VERY UNSTABLE...WITH LATEST RUC SHOWING LOWEST LI/S (TO -6) AND BEST MOIST CONV IN AN AXIS FM SRN MO TO SRN IL. WL NEED TO CONT TO MONITOR THIS AREA FOR TSRA/SVR DVLPMNT AS AIRMASS INTERACTS WITH OUTFLOW BOUNDARIES. QUESTION IS...WHERE WL THE MAIN SYNOPTIC FNT GO TONIGHT...AS THIS WL BE KEY PLAYER IN HEAVY RAINFALL LOCATION TONIGHT. ETA IS FARTHEST NORTH...PUSHING WF INTO NRN IL BY THIS EVE. HARD TO BELIEVE THIS SCENARIO WITH CURRENT LOCATION OF FNT AND NUMEROUS WAVES/CONVECTION TENDING TO KEEP BOUNDARY FARTHER SOUTH. ONE WAVE ANALYZED AT 18Z NR UIN...ANOTHER WEST OF KC. WL GO WITH FARTHER SOUTH DEPICTION OF AVN. EXPECT OFF AND ON RAIN OVERNIGHT...LOCALLY HEAVY...AS MOIST CONV AND HIGH VALUES OF PRECIP WATER COMBINE WITH GOOD LIFTING MECHANISMS. ALREADY HAVE FLASH FLOOD WATCH FOR LOCATIONS MAINLY ALONG AND NW OF IL RIVER AS FAR SOUTH AS FULTON AND TAZEWELL COUNTIES. BASED ON FNT LOCATION A BIT FARTHER SOUTH THAN PREVIOUSLY FCST...WL ADD MENTION OF POTENTIAL OF HEAVY RAINFALL LOCATIONS FARTHER SOUTH...MAINLY ALONG AND NORTH OF SPI-MTO LINE. THESE AREAS DID NOT SEE HEAVY RAINFALL LAST NIGHT/EARLIER TODAY THAT LOCATIONS FARTHER NORTH HAD...SO WATCH IS NOT ANTICIPATED ATTM DESPITE FLASH FLOOD GUIDANCE VALUES OF 1.5 TO 2.0 INCHES IN THREE HOURS. MODELS ALL IN GOOD AGREEMENT WITH SAGGING THE FNT SLOWLY SWD INTO SRN IL BY LATE TMRW. THIS IN RESPONSE TO S/WV ENERGY FM NW. BEST CHANCES FOR PCPN REMAIN ALONG SFC FNT...MAINLY SOUTH OF A UIN TO HUF LINE DURING THE AFT AND EVE HOURS. WL NEED TO TRIM BACK PCPN WORDING...ESP ACRS NW ILX CWA. TEMPS TRICKY WITH BOUNDARY ACRS AREA. WL ONLY MAKE MINOR ADJUSTMENTS TO GOING FCST ATTM. DAYTIME HIGHS WL BE VERY DEPENDANT ON AMOUNT OF SUNSHINE/EXTENT OF RAIN AND CLOUDS AT ANY GIVEN SPOT. MODELS STILL SHOWING GENERAL NW FLOW ALOFT INTO THE WEEKEND...WITH RIDGING TRYING TO WORK ITS WAY EAST INTO THE REGION. LOOKS LIKE SEVERAL S/WS WILL BE MOVING THROUGH THE FLOW WITH ONE MOVING THROUGH LATE FRIDAY INTO SATURDAY...TO BRING A CHC OF PCPN THROUGH THE DAY. THEN A WEAK S/W MOVES IN FOR MONDAY. NOT REAL IMPRESSED WITH CHC OF PCPN WITH IT...BUT WILL STICK WITH PERSISTANCE THAT FAR OUT. DRY CONDITIONS EXPECTED TUESDAY. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI TB 065/075 057/073 054 26873 PIA EB 062/072 055/070 055 26963 DEC TB 065/075 057/073 055 26873 CMI TB 064/073 056/071 054 26873 MTO TB 068/077 058/072 057 26784 LWV TB 070/081 064/077 058 26684 .ILX...FLASH FLOOD WATCH ILZ027>031-036-037 THROUGH TONIGHT. FISHER/PLAHMER
In the hours before
Special weather statement, Jun 5, 11:00 AM CDT, 5 hours 26 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-051800- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT TUE JUN 5 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS CENTRAL AND SOUTHEAST ILLINOIS. WARM AND UNSTABLE AIR LOCATED ALONG A STATIONARY FRONT DRAPED ACROSS ILLINOIS WILL PROVIDE THE EMPHASIS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP TODAY. THE PRIMARY THREAT WITH THESE STORMS WILL BE HAIL ALONG WITH HEAVY RAINFALL. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING ACROSS ALL OF CENTRAL ILLINOIS. KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:36 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 39 min |
| Jun 5, 2:39 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 51 min |
| Jun 5, 3:16 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 29 min |
| Jun 5, 3:29 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Shelby | 61 min |
| Jun 5, 3:43 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 47 min |
| Jun 5, 6:30 PM CDT | Flash Flood Warning | ILX | Clay, Lawrence, Richland | 3 hr |
| Jun 5, 6:30 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 45 min |
Nearby
Flash Flood Warnings in Illinois, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.